Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 142, NWS New Orleans, LA

July 1, 2005Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jul 1, 2005, 5:15 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 5:15 PM CDT (22:15 UTC)
Expired
Jul 1, 2005, 5:45 PM CDT
In force
30 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Tangipahoa Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1826 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 012216
SVRLIX
LAC105-012245-
/O.NEW.KLIX.SV.W.0142.050701T2215Z-050701T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
515 PM CDT FRI JUL 1 2005

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INDEPENDENCE...OR ABOUT 7 MILES SOUTH OF AMITE...AND MOVING
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INDEPENDENCE BY 525 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3064 9041 3070 9044 3065 9060 3052 9050

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:26 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 1, 3:26 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CDT FRI JUL 1 2005

.DISCUSSION...WATER VAPOR SATELLITE IMAGERY SHOWED DRYING FROM NORTH
GEORGIA TO EAST CENTRAL LOUISIANA TO EXTREME NORTHWEST GULF IN THE
SAME PLACE OF AN ELONGATED VORT MAX. IN ADDITION...VORT MAX WAS
NOTED OVER WEST TENNESSEE AND MOISTURE ALONG...JUST OF SOUTH OF IT
FROM EAST TENNESSEE TO WEST CENTRAL MISSISSIPPI TO NORTHEAST TEXAS.
ALSO...ANTICYCLONIC CIRCULATION WAS LOCATED OVER SOUTHWEST CONUS. A
SURFACE BOUNDARY WAS LOCATED FROM OHIO TO NORTH ARKANSAS TO TEXAS
PANHANDLE. CONVECTION ACTUALLY FIRING ALONG AN OUTFLOW BOUNDARY FROM
A COMPLEX EARLY THIS MORNING OVER SOUTHERN MISSOURI.

CONVECTION MAY OUTRUN DYNAMICS ALOFT AND SURFACE FOCUS.
HOWEVER...WILL INCREASE RAIN CHANCES UP FROM TOKEN 20 TONIGHT.
SURFACE BOUNDARY WILL PARK JUST NORTH OF FORECAST AREA. HOWEVER...THE
ASSOCIATED UPPER LEVEL TROUGH WILL DROP SOUTHEAST ACROSS THE
FORECAST AREA AND LOWER MISSISSIPPI VALLEY SATURDAY AND SATURDAY
NIGHT. FORECAST JET ANALYSIS PLACE OUR AREA UNDER THE RIGHT REAR
QUADRANT OF 50 TO 60 JET MAX WITH THE JET POSITIONED FROM CENTRAL
MISSISSIPPI TO NORTHERN GEORGIA BY 18Z SATURDAY. ERGO...SLIGHTLY
MORE THAN A FEW STRONG STORMS AND A FEW SEVERE STORMS. THE TROUGH IS
EXPECTED TO REMAIN OVER THE AREA BUT IN A WEAKEN STATE FROM NORTHERN
GEORGIA TO SOUTHEAST LOUISIANA SUNDAY. ERGO...RAIN CHANCES ABOVE
NORMAL FOR THE WEEKEND. AS ADVERTISED...GFS BRINGS A INVERTED
TROUGH/TROPICAL WAVE INTO THE SOUTHEAST GULF MONDAY NIGHT. OLD
TROUGH LIFTS OUT FOR INDEPENDENCE DAY AS RAIN CHANCE RETURN TO
NORMAL BEFORE ASSOCIATED MOISTURE MOVES IN ACROSS THE CENTRAL GULF
COAST TUESDAY. HENCE...RAIN CHANCE TO NORMAL TO SLIGHTLY ABOVE
NORMAL FOR TUESDAY AND WEDNESDAY. UPSTREAM...ANOTHER UPPER LEVEL
TROUGH WILL DROP SOUTH OVER LOWER MISSISSIPPI VALLEY AND MAINTAIN
RAIN CHANCE SLIGHT ABOVE NORMAL LATTER PART OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  72  89  73  93 /  40  60  40  50
BTR  76  92  75  94 /  40  60  40  50
MSY  77  90  75  92 /  40  60  30  50
GPT  75  89  76  91 /  40  50  30  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.

&&

In the hours before

Special weather statement, Jul 1, 12:30 PM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1230 PM CDT FRI JUL 1 2005

LAZ061-063-068-069-011830-
LOWER JEFFERSON-LOWER PLAQUEMINES-UPPER JEFFERSON-UPPER PLAQUEMINES-
1230 PM CDT FRI JUL 1 2005

...STRONG THUNDERSTORMS OVER JEFFERESON AND PLAQUEMINES PARISHES...

A CLUSTER OF STRONG THUNDERSTORMS WILL CONTINUE BETWEEN JEAN
LAFITTE...MYRTLE GROVE...AND BELLE CHASSE. THESE STORMS MAY PRODUCE
WIND GUSTS OF 30 TO 40 MPH...HEAVY RAINS...FUNNEL CLOUDS...AND
FREQUENT LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISIONS SERVICE PROVIDER FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

25
Local storm report, Jul 1, 1:24 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
124 PM CDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     FUNNEL CLOUD     4 SW BELLE CHASSE       29.81N 90.05W
07/01/2005                   PLAQUEMINES        LA   LAW ENFORCEMENT

            JEFFERSON PARISH SHERIFF OFFICE REPORTED A LARGE FUNNEL
            CLOUD BETWEEN BELLE CHASSE AND LEFITTE MOVING SOUTHEAST.

&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:39 PM CDTSpecial Marine WarningLIX51 min
Jul 1, 6:26 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana34 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.